Patient :3years ago I took bactrim for prostatitis for 28 days with no problems. I took it again 2 months later again for 28 days. No problems while I was on it. Some time after I was already off the bactrim I broke out with hives for about an hour, took nothing and they went away. I am not sure exactly how long I was off probably between 2 weeks and a month. I never even thought the bactrim was a factor but do not know what caused the hives. I am 99% sure I took bactrim again a year ago for 4 days, for a sperm test but can't say 100%(I was prescribed a Zpack but asked if I could take the bactrim that I already had instead)I was recently prescribed bactrim again for prostatitis and am scared to take it because of a possible allergic reaction. Could the hives have been caused by the bactrim after I was off for at least 2 weeks? And if I did take the bactrim for the 4 days last year and the hives were caused by the bactrim in my second exposure would I defiantly have had a reaction during my 4 day exposure?
The time frame of 2 weeks does not support a link between bactrim and your hives.
Your allergic reaction is likely caused to something you ingested or were exposed to in the 48 hours prior to the onset of hives.
I hope this helps
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.